MAUDE Adverse Event Report: MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT

MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT
Model Number 3.5X33
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Death (1802)
Date of Event 07/30/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Dhr review was done (august 08, 2018): all manufacturing and release test documentation is present and meets the requirements.Crimping, crossing profile, and securement measurements are all in compliance with the product requirements.All the released systems met specifications.
 
Event or Problem Description
Initial description of the event: stent stripped off delivery system.It was intended for the lad and stripped off proximal lad and brought back through the guide radial.It would (not) come out of the radial artery and therefore he accessed femoral and snare the stent into the femoral.Patient passed after the procedure on the floor.Additional information received: from (b)(6), august 06, 2018: the stent delivery system is available for return.The stent was not kept once it was taken out of the patient.It was told that the stent had nothing to do with the death later on.From (b)(6), august 13, 2018: the device was not used in an acute mi setting.The lesion was not in stent re-stenosis.There were more than two (2) stents deployed.A guideliner was used as the guide extension system.The physician had difficulty crossing the lesion with the device the physician attempted to retract the system with the guide catheter, which pulled back into the guide liner and then the whole system was removed radially but the stent stayed and was in the radial artery.It is not sure whether an autopsy was performed.From (b)(6), august 21, 2018: it is unknown what the reason was for the patient's death, but it is not stent related.The patient was a high risk pci.The patient was conscious while entering the procedure and after the procedure.It is not sure whether there are angio images are available, but they probably won't be shared.Two more stents were used during the procedure, both of them were elunir.
 
Additional Manufacturer Narrative
This follow-up 2 mdr follows the mdr submitted today (follow-up 1) for (b)(6), aimed at correcting the date of final report: in the previous mdr (fu1) the date of final report was (b)(6) 2018, while the correct date is (b)(6) 2018.The overall conclusions from the final report remain the same and are copied here for convenience: the review of the dhr (device history record) indicates that the product was supplied meeting specifications.There is no evidence to suggest that there were any manufacturing issues that contributed to the reported event.No conclusions can be derived from the device analysis investigation as to the circumstance of stent dislodgment.It was a patient in high-risk pci.The cause of the patient death is not known to medinol, but it is known that the death event is not related to the device.
 
Additional Manufacturer Narrative
Device analysis report (september 05, 2018): the product was returned with the stent separate from the delivery system.The delivery system appears normal except for reddish residues on the balloon.The residual stent imprinting on the balloon is clearly visible and well defined, indicating appropriate stent integration.Due to the substantial deformation of the stent, which is likely the result of the retrieval procedure, no pertinent information to the stent dislodgement could be derived from the stent.However, no broken or cracked struts were observed.The information provided by the customer is very limited and this investigation does not reveal any anomalies that can be associated with circumstances leading to the reported complaint, consequently, no evidence-based conclusions can be derived from this investigation.Ifu review was performed (september 13, 2018): no deviation was reported.Final report (september 16, 2018) overall conclusions: the review of the dhr (device history record) indicates that the product was supplied meeting specifications.There is no evidence to suggest that there were any manufacturing issues that contributed to the reported event.No conclusions can be derived from the device analysis investigation as to the circumstance of stent dislodgment.It was a patient in high-risk pci.The cause of the patient death is not known to medinol, but it is known that the death is not related to the stent.
 
Event or Problem Description
As reported in the initial mdr (submitted august 30, 2018) two (2) more elunir stents were used in the procedure.Two separate mdrs were submitted for these devices on september 13, 2018.Their mfr report numbers are 3003084171-2018-00041 and 3003084171-2018-00042, for the first unknown device and second unknown device, respectively.The mdrs included the information mentioned below, received on september 05, 2018.Additional information received from medinol's representative in the us (on september 05, 2018): the two (2) additional elunir stents that were used in the procedure were placed without incident.Cordis' case detail report was updated to include the two additional stents (received september 05, 2018).

Brand Name
ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, israel 97775 08
IS  9777508
MDR Report Key7832067
Report Number3003084171-2018-00039
Device Sequence Number16563701
Product Code NIQ
UDI-Device Identifier07290107013765
UDI-Public07290107013765
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P170008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number3.5X33
Device Catalogue NumberLUN350R33US
Device Lot NumberLNRUS00133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2018
Supplement Date Received by Manufacturer09/20/2018
09/20/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date09/20/2018
09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;